Medication Basics
Mental Health Disorders
Recognizing Symptoms
EPS & Tardive Dyskinesia
Staff Response & Safety
100

What should a staff member do if they notice a client may be having a medication side effect?

Notify nursing staff immediately.

100

What mental health disorder is commonly associated with periods of depression and periods of mania?

 Bipolar Disorder.

100

What is the term for a false fixed belief that remains despite evidence it is not true?

Delusion.

100

What does EPS stand for

Extrapyramidal Symptoms.

100

If a client reports a new medication side effect, who should be notified?

Nursing staff.

200

True or False: Clients should stop taking psychiatric medications as soon as they feel better. 

 False.

200

A person hearing voices that others cannot hear may be experiencing what symptom?

Hallucinations.

200

A client pacing, unable to sit still, and appearing restless may be experiencing what symptom?

Agitation or Akathisia.

200

Shaking, stiffness, and slow movements can be signs of what medication side effect?

EPS.

200

True or False: Staff should encourage clients to share concerns about their medications.

True.

300

What is one common reason clients may refuse their psychiatric medication

Answer: Side effects, feeling better, or not believing they need them.

300

What disorder is commonly associated with excessive worry and anxiety?

Anxiety Disorder.

300

What is one common warning sign that someone may be experiencing worsening mental health symptoms?

Changes in behavior, mood, sleep, or social withdrawal.

300

A client who cannot stop moving their legs or sitting still may be experiencing what type of EPS?

Akathisia.

300

What is the best response when a client says they are hearing voices?

Remain calm, supportive, and notify clinical staff.

400

Why is it important to take psychiatric medications as prescribed? 

To help manage symptoms and prevent relapse.

400

A person experiencing persistent sadness, low energy, and loss of interest may be showing signs of what disorder?

Depression.

400

If a client suddenly becomes very confused or disoriented, what should staff do?

: Notify nursing staff immediately.

400

Tardive Dyskinesia often causes involuntary movements of what body area?

face, mouth, tongue, or jaw.

400

Why is it important to monitor clients after a medication change?

To watch for side effects and effectiveness.

500

What is the term used when a person takes medications exactly as prescribed?

Medication adherence (or compliance).

500

What mental health disorder may involve hallucinations, delusions, and disorganized thinking?

Schizophrenia.

500

Hearing, seeing, or feeling things that others do not perceive is called what?

Hallucinations.

500

Can Tardive Dyskinesia sometimes become permanent if not recognized early

Yes.

500

What should staff document and report if they notice unusual movements, shaking, or restlessness?

The observed symptoms and notify nursing staff immediately.